Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 87, NWS Shreveport, LA

April 27, 2014McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 27, 2014, 4:51 PM CDT for McCurtain County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2014, 4:51 PM CDT (21:51 UTC)
Expired
Apr 27, 2014, 5:45 PM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 1:46 PM CDTTornado WatchSPC9 hr
Apr 27, 3:36 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2045 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WUUS54 KSHV 272151
SVRSHV
OKC089-272245-
/O.NEW.KSHV.SV.W.0087.140427T2151Z-140427T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 545 PM CDT

* AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PICKENS...OR 23 MILES SOUTHEAST OF
  CLAYTON...AND MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  PICKENS...BATTIEST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 3451 9456 3450 9456 3429 9505 3430 9505
      3451 9504 3451 9483
TIME...MOT...LOC 2151Z 243DEG 31KT 3441 9501

$$

SHV ITO
1 follow-up statement
067 
WWUS54 KSHV 272212
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT SUN APR 27 2014

OKC089-272245-
/O.CON.KSHV.SV.W.0087.000000T0000Z-140427T2245Z/
MCCURTAIN OK-
512 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MCCURTAIN COUNTY...

AT 508 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR BATTIEST...
OR 26 MILES SOUTHEAST OF CLAYTON...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMITHVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING 
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

&&

LAT...LON 3451 9456 3450 9456 3429 9505 3430 9505
      3451 9504 3451 9483
TIME...MOT...LOC 2211Z 243DEG 31KT 3445 9491

$$

SHV ITO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:13 PM CDT, 38 minutes earlier.

Area forecast discussion, Apr 27, 4:13 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT SUN APR 27 2014

.DISCUSSION...
PDS TOR WATCH #100 JUST COORDINATED WITH SPC AND ISSUED FOR
MCCURTAIN COUNTY OK AS WELL AS OUR NRN TIER OF AR COUNTIES GOOD
UNTIL 04Z...REPLACING TOR WATCH #97 PREVIOUSLY IN EFFECT.
OTHERWISE...THE REMAINDER OF TOR WATCH 97 REMAINS IN EFFECT
FARTHER S TOWARDS THE I-20 CORRIDOR OF E TX/N LA THROUGH 02Z. THE
CAP IS BEGINNING TO BREAK ALONG THE DRY LINE WHICH EXTENDS JUST E
OF A GYI...TO NEAR TKI...TO DAL...TO CPT AND GOP AS OF 20Z...WHERE
SCT SUPERCELLS HAVE DEVELOPED JUST AHEAD OF IT NEAR THE RED RIVER
W OF HUGO...AND ON THE E SIDE OF THE DFW METROPLEX. EXTREME
INSTABILITY HAS DEVELOPED JUST E OF THE DRY LINE ACROSS E
TX...WHERE MLCAPES HAVE RISEN TO 4000+ J/KG...WITH CAPES NOT MUCH
LOWER FARTHER E ACROSS SE OK/SW AR/N LA. THE BEST BACKING OF THE
LOW LEVEL WINDS REMAIN OVER NE LA/SCNTRL AND CNTRL AR AWAY FROM
THE BEST FORCING...BUT THIS WILL CHANGE BY THIS EVENING AS THE
95+KT UPPER JET STREAK OVER N TX ROUNDS THE TROUGH INTO SE OK/SW
AR AND ENHANCES LARGE SCALE DIFFLUENCE OVER THIS AREA. THE KSHV
88-D DEPICTS A BAND OF -SHRA THAT HAS DEVELOPED WELL AHEAD OF THE
DRYLINE OVER NE TX/SW AR...WHERE THE SFC ANALYSIS REVEALS A
CONFLUENT BNDRY HAS DEVELOPED AND ENHANCED LOCALIZED CONVERGENCE.
THIS WILL BE ONE AREA TO WATCH THIS EVENING ESPECIALLY AS THE CAP
FARTHER E AWAY FROM THE DRY LINE BREAKS...GIVEN THE EXTREME
INSTABILITY AND BACKING LOW LEVEL WINDS. POPS ARE A TOUGH CALL
TONIGHT...BUT WITH THE SHORT TERM PROGS SHIFTING THE HEAVIER
RAINFALL AXIS FARTHER NE AND E OF THE CWA...HAVE MAINTAINED LIKELY
POPS OVER SW AR...TAPERING HIGH CHANCE POPS FARTHER W AND S ACROSS
NE TX/N LA. WILL ALLOW THE LAKE WIND ADVISORY TO EXPIRE AT 00Z AS
SCHEDULED...ALTHOUGH WINDS MAY STAY NEAR ADVISORY CRITERIA IN SOME
PLACES BUT GRADUALLY RELAX THROUGH THE EVENING.

THE DRY LINE SHOULD PULL UP STATIONARY JUST W OF THE FORECAST AREA
TONIGHT...ALTHOUGH THE NRN EXTENT MAY EVENTUALLY NUDGE E INTO
MCCURTAIN COUNTY LATE...GIVEN THE BETTER EWD MOTION AT THE PRESENT
TIME THAN FARTHER S ACROSS TX. THIS BNDRY REMAINS PROGGED TO MIX E
INTO SCNTRL AR/NW LA/DEEP E TX BY MONDAY AFTERNOON...AND WILL
FOCUS SCT CONVECTION ONCE AGAIN MAINLY FROM LOWER TOLEDO BEND NE
INTO NCNTRL LA/SE AR. THE FLOW SHOULD REMAIN UNIDIRECTIONAL OVER
THESE AREAS THROUGH THE DAY WHICH WOULD LIMIT THE TORNADIC
THREAT...ALTHOUGH MODERATE INSTABILITY AND STRONG SHEAR WOULD HELP
ENHANCE THE SVR THREAT ONCE AGAIN. THIS CONVECTION SHOULD DIMINISH
DURING THE EVENING AS IT OUTRUNS TO DRY LINE...WITH THE SFC BNDRY
POSSIBLY BACKING N A BIT INTO NW LA/SW AR BY DAYBREAK TUESDAY
BEFORE A COOL FRONT REINFORCES IT QUICKLY E OUT OF THE AREA
TUESDAY AFTERNOON. CAN/T RULE OUT SCT ELEVATED CONVECTION TUESDAY WITH
THE NEXT SHORTWAVE ROUNDING THE CLOSED LOW CENTER...WHICH WILL
WOBBLE THROUGH MIDWEEK OVER THE MIDWEST...AND HAVE MAINTAINED
CHANCE POPS MAINLY OVER NCNTRL LA.

COOLER AND DRIER AIR WILL PERSIST THROUGH THE REMAINDER OF THE
WEEK...AS NW FLOW ALOFT WILL CONTINUE. HAVE NOT FOCUSED ON THE
EXTENDED MUCH THIS AFTERNOON GIVEN THE ENHANCED SVR THREAT THIS
AFTERNOON/TONIGHT. THANK YOU SPC AND SURROUNDING WFO/S FOR
COORDINATION THIS AFTERNOON.

PRELIMS TO FOLLOW BELOW...

15

&&

AVIATION...
SEASONABLY STRONG SPRING STORM CENTERED OVER W KS TO
CONTINUE PUSHING SLOWLY NE THROUGH MONDAY. SFC DRYLINE EXTENDS
THROUGH JUST W OF THE DFW METROPLEX TO PUSH INTO E TX BY LATE THIS
SUNDAY EVENING. EXPECT NUMEROUS TSTMS TO DEVELOP ALONG THE DRYLINE
AND PUSH NE THROUGH MONDAY MORNING. IN TSTMS...EXPECT IFR CEILINGS
AND VSBY...OTHERWISE VFR CONDITIONS TO HOLD OUTSIDE OF TSTMS
THROUGH EARLY MONDAY MORNING. DURING MONDAY AFTER SUNRISE...EXPECT
SCT MVFR CEILINGS. /VIII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  84  58  78  51 /  50  30  10  30  10
MLU  69  83  62  79  52 /  60  50  30  30  10
DEQ  58  79  48  72  46 /  50  10  10  10  10
TXK  65  83  55  75  48 /  60  20  10  20  10
ELD  68  82  57  78  49 /  70  40  20  30  10
TYR  62  84  54  76  49 /  30  10  10  10  10
GGG  66  83  56  77  50 /  40  10  10  10  10
LFK  69  87  60  81  52 /  30  20  10  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

15
Hazardous weather outlook, Apr 27, 12:14 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 PM CDT SUN APR 27 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1214 PM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND PORTIONS OF NORTH LOUISIANA...AHEAD OF AN
APPROACHING DRY LINE THAT WILL MIX EAST INTO EASTERN OKLAHOMA AND
EASTCENTRAL TEXAS...AND A STRONG UPPER LEVEL STORM SYSTEM OVER THE
CENTRAL PLAINS. THE AIR MASS HAS BECOME VERY UNSTABLE THIS
AFTERNOON...WITH STRONG WIND SHEAR THAT WILL AID RAPID DEVELOPMENT
AND ROTATION WITHIN THESE STORMS. DAMAGING WINDS...LARGE
HAIL...AND TORNADOES WILL BE POSSIBLE...SOME OF WHICH MAY BE
STRONG. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE
POSSIBLE AS WELL LATE THIS AFTERNOON AND EVENING OVER SOUTHWEST
ARKANSAS AND EXTREME NORTHERN LOUISIANA. THE SEVERE WEATHER THREAT
WILL CONTINUE THROUGH LATE TONIGHT ACROSS SOUTHCENTRAL ARKANSAS
AND NORTHCENTRAL LOUISIANA BEFORE WEAKENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP
MONDAY OVER DEEP EAST TEXAS...NORTHCENTRAL LOUISIANA...AND
POSSIBLY SOUTHCENTRAL ARKANSAS...AS THE DRY LINE MIXES EAST INTO
THESE AREAS BY AFTERNOON. SCATTERED SEVERE THUNDERSTORMS WILL BE
POSSIBLE MAINLY OVER NORTHCENTRAL LOUISIANA...AS AN UNSTABLE AIR
MASS AGAIN DEVELOPS WITH STRONG HEATING. DAMAGING WINDS AND LARGE
HAIL WILL BE THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES CAN
NOT BE RULED OUT. THE SEVERE WEATHER THREAT SHOULD DIMINISH MONDAY
EVENING AS THE STORMS PUSH EAST INTO THE LOWER MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

15

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.